MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CHEMISTRY XPT CARBON DIOXIDE CONCENTRATED (CO2_C); ENZYMATIC, CARBON-DIOXIDE

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CHEMISTRY XPT CARBON DIOXIDE CONCENTRATED (CO2_C); ENZYMATIC, CARBON-DIOXIDE
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc) to report a falsely depressed advia chemistry xpt concentrated carbon dioxide (co2_c) result that was obtained on one patient sample.The result was not reported to the physician(s).The sample was retested on an alternate advia chemistry xpt instrument.The retest result was higher and was reported as the correct result to the physician(s).This same sample also resulted a <0 on saline used for checking hil and alt "error".It is unknown if the saline was replaced.The customer has not reported any additional discordant co2_c results for any other patient samples and there were no problems with quality control, suggesting the issue is sample specific and isolated to the initial run of sample id (b)(6).No other information was provided by the customer.The interpretation of results section of the instructions for use (ifu) states, "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".The limitations section of the ifu states, "as with any chemical reaction, you must be alert to the possible effect on results of unknown interferences from medications or endogenous substances.The laboratory and physician must evaluate all patient results in light of the total clinical status of the patient.".The cause of the disccordant low co2_c result is inconclusive based on the information provided.This was an isolated event, likely sample specific.Siemens has reviewed the information provided and concluded that it is not a reagent lot or method issue.There is no evidence of a potential product issue.The instrument is fully operational.No further evaluation of this device is required.
 
Event or Problem Description
A falsely depressed carbon dioxide concentrated (co2_c) result was obtained on a patient sample on an advia chemistry xpt instrument, s/n: (b)(6).The erroneous result was not reported to the physician(s).The sample was repeated on an alternate advia chemistry xpt instrument, s/n: (b)(6).The repeat result was higher than the initial erroneous result.The repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant co2_c result.

Brand Name
ADVIA CHEMISTRY XPT CARBON DIOXIDE CONCENTRATED (CO2_C)
Common Device Name
ENZYMATIC, CARBON-DIOXIDE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SEKISUI DIAGNOSTICS PEI INC.
70 watts avenue
registration # 8020316
charlottetown, pe C1E 2 B9
CA   C1E 2B9
Manufacturer Contact
stacy loukos
333 coney st.
registration #: 1219913
east walpole, MA 02032
MDR Report Key16834837
Report Number1219913-2023-00122
Device Sequence Number6823759
Product Code KHS
UDI-Device Identifier00630414553177
UDI-Public00630414553177
Combination Product (Y/N)N
Initial Reporter CountryBA
PMA/510(K) Number
K100289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number10283345
Device Lot Number120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale